Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 79, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2014, 10:27 PM CDT for Cedar County, Jones County, Linn County, Iowa. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 10:27 PM CDT (03:27 UTC)
- Expired
- Jun 16, 2014, 11:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cedar County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 74 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 10:28 PM CDT | TSTM WND DMG | 2 W Cedar Rapids, IA | EXTENSIVE TREE DAMAGE FROM INTERSECTION OF JOHNSON AND EDGEWOOD TO 6TH ST AND WILSON. SEVERAL FULL GROWN TREES SNAPPED OFF BY THE BASE OF THE TREE. ALSO DAMAGE NEAR CLEVELAND ELEMENTARY SCHOOL. TIME ESTIMATED FROM RADAR. |
| Jun 16, 10:28 PM CDT | TSTM WND DMG | 2 W Cedar Rapids, IA | TREE DAMAGE SEEN ON 29TH AND 30TH ST. SEVERAL SIZES OF TREE WITH LARGEST UPROOTED AND ON THE GROUND ON 29TH...TIME ESTIMATED FROM RADAR. |
| Jun 16, 10:28 PM CDT | TSTM WND GST 60 | Cedar Rapids, IA | NEAR I380 AND 100. HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 9:01 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2074 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
572
WUUS53 KDVN 170327
SVRDVN
IAC031-105-113-170430-
/O.NEW.KDVN.SV.W.0079.140617T0327Z-140617T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1027 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CEDAR COUNTY IN EAST CENTRAL IOWA...
JONES COUNTY IN EAST CENTRAL IOWA...
LINN COUNTY IN EAST CENTRAL IOWA...
* UNTIL 1130 PM CDT
* AT 1024 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HIAWATHA...
AND MOVING EAST AT 30 MPH. TWO AREAS OF ENHANCED DAMAGE ARE
POSSIBLE...ONE FROM FAIRFAX EAST TO MOUNT VERNON...AND ANOTHER FROM
ALBURNETT EASTWARD TO MONTICELLO.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ANAMOSA...MECHANICSVILLE...STANWOOD...ALBURNETT...MARION...ELY...
PARIS...BERTRAM...COGGON...CENTRAL CITY...WAUBEEK...WHITTIER...
SPRINGVILLE...VIOLA...PRAIRIEBURG...MOUNT VERNON...LISBON...
MARTELLE...STONE CITY AND MORLEY.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 26.
OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...LINN
COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...PINICON
RIDGE COUNTY PARK...WAKPICADA COUNTY PARK...MASSILLON PARK...SQUAW
CREEK PARK...MATSELL BRIDGE NATURAL AREA AND BUFFALO CREEK COUNTY
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4229 9090 4215 9090 4184 9092 4187 9179
4229 9155
TIME...MOT...LOC 0326Z 270DEG 27KT 4204 9167
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
ERVIN8 follow-up statements
582
WWUS53 KDVN 170333
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1033 PM CDT MON JUN 16 2014
IAC031-105-113-170430-
/O.CON.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/
LINN IA-CEDAR IA-JONES IA-
1033 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES...
NORTHERN CEDAR AND SOUTHEASTERN LINN COUNTIES UNTIL 1130 PM CDT...
AT 1028 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HIAWATHA...
AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANAMOSA...MECHANICSVILLE...STANWOOD...ELY...PARIS...BERTRAM...
COGGON...CENTRAL CITY...WAUBEEK...WHITTIER...SPRINGVILLE...VIOLA...
PRAIRIEBURG...MOUNT VERNON...LISBON...MARTELLE...STONE CITY...
MORLEY...LANGWORTHY AND MONTICELLO.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 25.
OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...LINN
COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...PINICON
RIDGE COUNTY PARK...WAKPICADA COUNTY PARK...MASSILLON PARK...SQUAW
CREEK PARK...MATSELL BRIDGE NATURAL AREA AND BUFFALO CREEK COUNTY
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4229 9090 4215 9090 4184 9092 4187 9179
4229 9155
TIME...MOT...LOC 0333Z 270DEG 27KT 4204 9160
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
ERVIN562 WWUS53 KDVN 170342 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1042 PM CDT MON JUN 16 2014 IAC031-105-113-170430- /O.CON.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/ LINN IA-CEDAR IA-JONES IA- 1042 PM CDT MON JUN 16 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES... NORTHERN CEDAR AND EASTERN LINN COUNTIES UNTIL 1130 PM CDT... AT 1038 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARION...AND MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... ANAMOSA...MECHANICSVILLE...STANWOOD...WAUBEEK...WHITTIER... SPRINGVILLE...VIOLA...PRAIRIEBURG...MOUNT VERNON...LISBON... MARTELLE...STONE CITY...MORLEY...LANGWORTHY...MONTICELLO...AMBER... OLIN...CENTER JUNCTION...CLARENCE AND WYOMING. THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 23. OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...LINN COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...WAKPICADA COUNTY PARK...MASSILLON PARK...SQUAW CREEK PARK AND MATSELL BRIDGE NATURAL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 4184 9092 4187 9177 4229 9149 4229 9090 TIME...MOT...LOC 0342Z 270DEG 27KT 4204 9151 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ ERVIN
794 WWUS53 KDVN 170348 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1048 PM CDT MON JUN 16 2014 IAC031-105-113-170430- /O.CON.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/ LINN IA-CEDAR IA-JONES IA- 1048 PM CDT MON JUN 16 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES... NORTHERN CEDAR AND EASTERN LINN COUNTIES UNTIL 1130 PM CDT... AT 1047 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPRINGVILLE...AND MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... ANAMOSA...MECHANICSVILLE...STANWOOD...LISBON...MARTELLE...STONE CITY...MORLEY...LANGWORTHY...MONTICELLO...AMBER...OLIN...CENTER JUNCTION...CLARENCE...ONSLOW...WYOMING...OXFORD JUNCTION...LOWDEN... FAIRVIEW...WAPSIPINICON STATE PARK AND MONTICELLO MUNICIPAL AIRPORT. THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 17. OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...WAKPICADA COUNTY PARK...MASSILLON PARK... SQUAW CREEK PARK AND MATSELL BRIDGE NATURAL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 4184 9092 4187 9170 4229 9149 4229 9090 TIME...MOT...LOC 0348Z 270DEG 27KT 4203 9140 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ ERVIN
964 WWUS53 KDVN 170354 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1054 PM CDT MON JUN 16 2014 IAC031-105-113-170430- /O.CON.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/ LINN IA-CEDAR IA-JONES IA- 1054 PM CDT MON JUN 16 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES... NORTHERN CEDAR AND SOUTHEASTERN LINN COUNTIES UNTIL 1130 PM CDT... AT 1052 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARTELLE... AND MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... ANAMOSA...MECHANICSVILLE...STANWOOD...MORLEY...LANGWORTHY... MONTICELLO...AMBER...OLIN...CENTER JUNCTION...CLARENCE...ONSLOW... WYOMING...OXFORD JUNCTION...LOWDEN...WAPSIPINICON STATE PARK... MONTICELLO MUNICIPAL AIRPORT...CENTRAL PARK...PICTURED ROCKS WILDLIFE AREA...CAMP COURAGEOUS AND SCOTCH GROVE. OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...MASSILLON PARK AND MATSELL BRIDGE NATURAL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 4187 9162 4229 9137 4229 9090 4184 9092 TIME...MOT...LOC 0355Z 270DEG 27KT 4203 9133 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
220
WWUS53 KDVN 170359
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1059 PM CDT MON JUN 16 2014
IAC031-105-113-170430-
/O.CON.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/
LINN IA-CEDAR IA-JONES IA-
1059 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES...
NORTHERN CEDAR AND SOUTHEASTERN LINN COUNTIES UNTIL 1130 PM CDT...
AT 1056 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARTELLE...
AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MECHANICSVILLE...STANWOOD...MORLEY...LANGWORTHY...MONTICELLO...
AMBER...OLIN...CENTER JUNCTION...CLARENCE...ONSLOW...WYOMING...OXFORD
JUNCTION...LOWDEN...MONTICELLO MUNICIPAL AIRPORT...CENTRAL PARK...
PICTURED ROCKS WILDLIFE AREA...CAMP COURAGEOUS...SCOTCH GROVE...HALE
AND TEMPLE HILL.
OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS AND
MASSILLON PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4187 9162 4210 9139 4229 9122 4229 9090
4184 9092
TIME...MOT...LOC 0359Z 270DEG 27KT 4203 9129
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
ERVIN437
WWUS53 KDVN 170403
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1103 PM CDT MON JUN 16 2014
IAC113-170413-
/O.CAN.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/
LINN IA-
1103 PM CDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4194 9135 4210 9130 4218 9116 4229 9090
4191 9092
TIME...MOT...LOC 0403Z 270DEG 27KT 4203 9125
$$
IAC031-105-170430-
/O.CON.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/
CEDAR IA-JONES IA-
1103 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES AND
NORTHERN CEDAR COUNTIES UNTIL 1130 PM CDT...
AT 1101 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORLEY...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AMBER...OLIN...CENTER JUNCTION...ONSLOW...WYOMING...OXFORD
JUNCTION...CENTRAL PARK...SCOTCH GROVE...HALE...TEMPLE HILL AND
OXFORD MILLS.
OTHER LOCATIONS AFFECTED INCLUDE MASSILLON PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4194 9135 4210 9130 4218 9116 4229 9090
4191 9092
TIME...MOT...LOC 0403Z 270DEG 27KT 4203 9125
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$033
WWUS53 KDVN 170413
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1113 PM CDT MON JUN 16 2014
IAC031-105-170430-
/O.CON.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/
CEDAR IA-JONES IA-
1113 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JONES AND NORTHEASTERN CEDAR COUNTIES UNTIL 1130 PM CDT...
AT 1110 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLIN...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTER JUNCTION...ONSLOW...WYOMING...OXFORD JUNCTION...HALE AND
OXFORD MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4195 9122 4208 9124 4216 9107 4220 9092
4191 9092
TIME...MOT...LOC 0413Z 270DEG 27KT 4203 9115
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$945
WWUS53 KDVN 170417
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1117 PM CDT MON JUN 16 2014
IAC031-105-170428-
/O.CAN.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/
CEDAR IA-JONES IA-
1117 PM CDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JONES AND
NORTHEASTERN CEDAR COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4195 9122 4208 9124 4216 9107 4220 9092
4191 9092
TIME...MOT...LOC 0418Z 270DEG 27KT 4203 9110
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:26 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 16, 6:26 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 626 PM CDT MON JUN 16 2014 .UPDATE... ISSUED AT 548 PM CDT MON JUN 16 2014 WARM FRONT CONTINUES TO SHIFT INTO OUR NORTHERN CWA WITH CAPPING TO THE SOUTH. HAVE UPDATED THE GRIDS TO CANCEL THE SEVERE THUNDERSTORM WATCH FOR LOCATIONS SOUTH OF HIGHWAY 30. LOOKS LIKE A LULL FOR SEVERAL HOURS AND THEN AWAIT THE ARRIVAL OF MCS COMING OUT OF NW IA. THIS SHOULD IMPACT OUR NORTHERN CWA LATER THIS EVENING AND INTO THE OVERNIGHT HOURS...THEREFORE THE WATCH WILL REMAIN IN PLACE. && .SYNOPSIS... ISSUED AT 405 PM CDT MON JUN 16 2014 WARM FRONT EXTENDED FROM EASTERN NEB TO WESTERN IL WITH TEMPERATURES IN THE 80S ACROSS THE DVN CWA WITH DEWPOINTS IN THE LOWER 70S SOUTH OF THE FRONT. SBCAPES ARE NEARLY 5000 J/KG ALONG AND SOUTH OF THE FRONT AND IN THE PAST COUPLE OF HOURS LEFT MOVING SUPERCELLS HAVE FORMED IN SE IA PRODUCING VERY LARGE HAIL. A LARGER MCS WAS ORGANIZING IN FAR NW IA/SW MN/NE NEB. A STRENGTHENING LOW LEVEL JET WAS POINTING INTO THE MCS WELL TO OUR NW WHERE MID LEVEL LAPSE RATES ARE 9 C/KM AND SFC-3KM HELICITIES ARE 500 M2/S2. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 405 PM CDT MON JUN 16 2014 FORECAST FOCUS ON SEVERE WEATHER THIS EVENING. LATE THIS AFTERNOON THROUGH TONIGHT SIGNIFICANT SEVERE WEATHER EXPECTED WITH VERY LARGE HAIL AND DAMAGING WINDS OF AT LEAST 70 TO 80 MPH. AN ISOLATED TORNADO ALSO POSSIBLE. SCATTERED SUPERCELLS WILL CONTINUE THIS EVENING TO DEVELOP AND SPREAD NORTHEAST ALONG WITH THE WARM FRONT. STRONG LOW LEVEL SHEAR IN PLACE ALONG WITH HIGH CAPE. LATER THIS EVENING INTO THE OVERNIGHT HOURS THE ORGANIZING MCS TO OUR NW WILL CONGEAL INTO A POTENTIAL DERECHO WITH WIDESPREAD DAMAGING WIND WITH THE POTENTIAL FOR 80+ MPH WINDS WHICH SHOULD ROAR ACROSS OUR NORTHERN HALF OF THE CWA. TUESDAY...MODELS SUGGEST A CAP IN PLACE AND WITH THE WARM FRONT TO OUR NORTH CONVECTION SHOULD BE MINIMAL. THIS WILL BE A HOT AND HUMID DAY WITH HIGH TEMPERATURES AROUND 90 WITH DEWPOINTS IN THE LOWER 70S. HEAT INDEX VALUES WILL PUSH INTO THE MID 90S TO AROUND 100 WHICH WILL BE NEAR HEADLINE CRITERIA...ESPECIALLY IN OUR SOUTH. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 405 PM CDT MON JUN 16 2014 DEEP TROUGH IN THE WEST WILL GRADUALLY LIFT TO THE UPPER MIDWEST BY THE WEEKEND KEEPING THE ACTIVE PATTERN GOING INTO THE WEEKEND. THERE WILL BE CHANCE POPS EACH DAY WITH POSITION OF THE FRONTAL BOUNDARY TO BE DETERMINED. OF COURSE THIS WILL DEPEND ON WHERE MCS ACTIVITY DEVELOPS. HIGH TEMPERATURES WILL BE AROUND 90 AGAIN ON WEDNESDAY WITH HEAT INDEX VALUES WELL INTO THE 90S TO AROUND 100. THEREAFTER READINGS SHOULD REMAIN IN THE 80S. EARLY NEXT WEEK...UPPER RIDGING BUILDS INTO THE AREA WITH SURFACE HIGH PRESSURE INTO THE GREAT LAKES. HIGHS SHOULD DROP INTO THE 70S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 622 PM CDT MON JUN 16 2014 EVENING STORMS ALONG A WARM FRONT HAVE DIED AS WARM AIR ALOFT ARRIVED AHEAD OF A STRONG LINE OF STORMS TO THE NORTHWEST. THE EVENING WILL BE MAINLY WINDY AND VFR AS WE WAIT FOR THESE SEVERE STORMS TO ARRIVE. THEY ARE LIKELY TO IMPACT LOCATIONS NORTH OF INTERSTATE 80 OVERNIGHT AND EARLY TUESDAY MORNING...AND STRONG STORMS ARE INCLUDED IN THE CID AND DBQ TAF FOR THIS...A VCTS IS INCLUDED AT MLI AS WE ARE LESS CONFIDENT OF OCCURRENCE THERE. OTHERWISE...SOME EARLY MORNING MVFR FOG IS LIKELY IN A MOIST ATMOSPHERE...WITH ANOTHER VFR DAY EXPECTED TUESDAY AFTER STORMS CLEAR OUT. ERVIN && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...HAASE SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...HAASE AVIATION...ERVIN
Hazardous weather outlook, Jun 16, 12:05 PM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1205 PM CDT MON JUN 16 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-170915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1205 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THE AREA MOST AT RISK FOR SEVERE WEATHER APPEARS TO BE NORTH OF A LINE FROM OTTUMWA IOWA...TO GALESBURG ILLINOIS. VERY LARGE HAIL TO AROUND THE SIZE OF GOLFBALLS...AND DAMAGING WINDS OF 60 MPH TO POSSIBLY OVER 80 MPH WILL BE THE MAIN THREATS. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH FLOODING DUE TO INTENSE RAINFALL RATES. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR MOST OF THE OUTLOOK AREA...WITH A MODERATE RISK FOR PORTIONS OF EASTERN IOWA NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED THUNDERSTORM TRACK TUESDAY THROUGH SUNDAY IS HIGH. CONFIDENCE IS LOW ON WHERE EACH THUNDERSTORM COMPLEX WILL TRACK. DEPENDING UPON WHERE STORMS TRACK...RAINFALL AMOUNTS COULD BE VERY SIGNIFICANT. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM TUESDAY THROUGH SUNDAY. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT NORTH OF INTERSTATE 80...AND FOR THE ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. RIGHT NOW THE PRIMARY THREATS APPEAR TO BE HIGH WINDS AND HAIL. AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM AND HUMID...WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. 05/SHEETS/08
In the hours before
Local storm report, Jun 16, 9:49 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
949 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND GST 2 W MANCHESTER 42.49N 91.50W
06/16/2014 M70 MPH DELAWARE IA EMERGENCY MNGR
FROM MANCHESTER FIRE DEPT RELAYED BY DELAWARE EMERGENCY
MANAGEMENT.
&&Local storm report, Jun 16, 9:53 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
953 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND GST VAN HORNE 42.01N 92.09W
06/16/2014 M62 MPH BENTON IA TRAINED SPOTTER
0949 PM TSTM WND GST 9 S INDEPENDENCE 42.34N 91.89W
06/16/2014 E55 MPH BUCHANAN IA TRAINED SPOTTER
ESTIMATED 50 TO 55 MPH WINDS ON HWY 150.
&&
TEOLocal storm report, Jun 16, 9:55 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLASH FLOOD 1 W INDEPENDENCE 42.47N 91.90W
06/16/2014 BUCHANAN IA TRAINED SPOTTER
STREETS ARE FLOODING DUE TO STORM SEWERS NOT KEEPING UP
WITH THE HEAVY RAIN. ESTIMATED OVER AN INCH OF RAIN FELL
SO FAR.
&&
TEOLocal storm report, Jun 16, 9:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
958 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND DMG 1 W VAN HORNE 42.01N 92.11W
06/16/2014 BENTON IA EMERGENCY MNGR
TREES AND POWER POLES DOWN 1 TO 2 MILES WEST.
&&
TEOLocal storm report, Jun 16, 10:00 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1000 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM TSTM WND GST 1 NW VAN HORNE 42.02N 92.10W
06/16/2014 E60 MPH BENTON IA EMERGENCY MNGR
&&Local storm report, Jun 16, 10:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1024 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST 1 N FAIRFAX 41.94N 91.78W
06/16/2014 M72 MPH LINN IA EMERGENCY MNGR
80TH STREET AND HIGHWAY 30 NORTH OF FAIRFAX VIA FIRE DEPT
RELAYED BY EMERGENCY MANAGER.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:21 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware | 54 min |
| Jun 16, 8:35 PM CDT | Tornado Warning | DVN | Buchanan | 40 min |
| Jun 16, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 61 min |
| Jun 16, 9:32 PM CDT | Tornado Warning | DVN | Delaware | 28 min |
| Jun 16, 9:42 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 63 min |
| Jun 16, 9:47 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 43 min |
| Jun 16, 10:02 PM CDT | Tornado Warning | DVN | Benton, Linn | 28 min |
| Jun 16, 10:13 PM CDT | Tornado Warning | DVN | Benton, Linn | 32 min |
| Jun 17, 2:18 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 4 more | 59 min |
| Jun 17, 2:33 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk, Washington | 27 min |
| Jun 17, 3:02 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Jackson, Johnson, Jones, Louisa and 3 more | 58 min |
| Jun 17, 3:23 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Henry, Jackson, Jones, Louisa and 2 more | 52 min |
| Jun 17, 3:28 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Muscatine, Scott | 32 min |
| Jun 17, 3:36 AM CDT | Tornado Warning | DVN | Scott | 24 min |
| Jun 17, 4:02 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 43 min |
| Jun 17, 3:00 PM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.